• sabrinaeileen sabrinaeileen
    November 23, 2009
    Constant chest pain, stomach pain due to reflux?
    sabrinaeileen sabrinaeileen
    November 23, 2009

    I was told by my doctor that I had acid reflux (without testing of any kind). I have almost daily chest pain and stomach problems, and it is getting to the point where I can't take it anymore. The more I move around, the worse my pain is. While lying in bed iIfeel fine, but I can't lie in bed all day. I often also get sharp pains in my chest similar to angina (only occasionally), along with pretty severe headaches. Does anyone know what this could be?

    READ MORE

FROM OUR EXPERTS

  • Stephanie
    Health Guide
    November 24, 2009
    Stephanie
    Health Guide
    November 24, 2009

    Doctors often diagnose reflux without any testing and use medication to be the final determination. In other words, if you get better with medication then they know for sure that's what the problem is.

    Most doctors want to rule out heart issues being the problem but if you do not fit the profile for having heart issues they may rule it out due to that alone.

    Did your doctor offer any suggestions or give any medications?

    You can read more about the symptoms of reflux here:

    http://www.healthcentral.com/acid-reflux/introduction-000085_4-145.html?ic=4004

     You can read more about lifestyle things that can be done here:

     http://www.healthcentral.com/acid-reflux/introduction-000085_9-145.html?ic=506019

    And here are some other links on reflux that might be useful:

    Heartburn Trigger Foods

    7 Symptoms of Acid Reflux

    Understanding Acid Reflux: A Doctor Q&A

     

    I hope you begin to feel better soon.


FROM OUR COMMUNITY

  • dabs54 November 25, 2009
    dabs54
    November 25, 2009

    Hi sabrina eileen,my name is Doris and the same thing happened to me,I've been taking Nexium for 5 years or more but the pain kept getting worse so my doctor sent me to a surgion in may of this year he did a colonostamy and ran a tube down my stomach he found that i had a HIATAL HERNIA,DIVERTICULITIS,AND HEMMIROIDS,i suffer all the time with stomach and chest pain plus bowell problems. I hope you feel better.

    READ MORE
  • Esther of Kent November 24, 2009
    Esther of Kent
    November 24, 2009

    Quit eating all wheat, rye, barley and malt and take your Tums. I am in serious pain if I have even a few bites of wheat in my food and suffer for days. I have learned to avoid all GLUTEN-RICH foods.

    Also, check out the info about autoimmune disease and GERD problems. There is now a strong suspicion from recent research that Nexium, etc. are not the best solution, but protein pump inhibitors do help as long as I avoid all gluten. Esther of Kent

    READ MORE
  • eirrac November 24, 2009
    eirrac
    November 24, 2009

    I'm so sorry you're having such a hard time. I think a lot of us with reflux have had the same thing, at least until the esophagus heals. You're on reflux medication, right?  I found that Prilosec and it's generic, Prevacid, Protonix, all of the meds of that kind gave me headaches (except Nexium, which I take now).  I'm wondering whether that's why your head hurts.

     

    Also, most people have worse reflux when lying in bed and it eases when you sit upright. Maybe it would be a good idea to have some testing done. I found out how bad my reflux was when I had an endoscopy. So I'm not sure exactly how serious your heartburn problem is. I sure hope your doctor can help you get to the bottom of this. It's no fun, that's for sure. Be sure to phone your doctor and leave a message, so that he or she can advise you further.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.